On \(H_{\infty}\) control for linear systems with interval time-varying delay. (English) Zbl 1100.93017

Summary: This paper deals with the problem of delay-dependent robust \(H_{\infty}\) control for linear time-delay systems with norm-bounded, and possibly time-varying, uncertainty. The time-delay is assumed to be a time-varying continuous function belonging to a given interval, which means that the lower and upper bounds for the time-varying delay are available, and no restriction on the derivative of the time-varying delay is needed, which allows the time-delay to be a fast time-varying function. Based on an integral inequality, which is introduced in this paper, and Lyapunov-Krasovskii functional approach, a delay-dependent bounded real lemma (BRL) is first established without using model transformation and bounding techniques on the related cross product terms. Then employing the obtained BRL, a delay-dependent condition for the existence of a state feedback controller, which ensures asymptotic stability and a prescribed \(H_{\infty}\) performance level of the closed-loop systems for all admissible uncertainties, is proposed in terms of a linear matrix inequality (LMI). A numerical example is also given to illustrate the effectiveness of the proposed method.


93B36 \(H^\infty\)-control
93C23 Control/observation systems governed by functional-differential equations
93D15 Stabilization of systems by feedback
Full Text: DOI


[1] Cao, Y.-Y.; Sun, Y.-X.; Lam, J., Delay dependent robust \(H_\infty\) control for uncertain systems with time varying delays, IEE Proceedings: Control Theory and Applications, 143, 338-344 (1998)
[2] Chow, M. Y.; Tipsuwan, Y., Network-based control systems: A tutorial, (Proceedings of IECON’01: The 27th annual conference of the IEEE industrial electronics society (2001)), 1593-1602
[3] Fridman, E.; Shaked, U., Delay-dependent stability and \(H_\infty\) control: Constant and time-varying delays, International Journal of Control, 76, 48-60 (2003) · Zbl 1023.93032
[4] Gao, H.; Wang, C., Comments and further results on “A descriptor system approach to <mml:math xmlns:mml=”http://www.w3.org/1998/Math/MathML“ altimg=”si251.gif“ display=”inline“ overflow=”scroll“>H∞ control of linear time-delay systems”, IEEE Transactions on Automatic Control, 48, 520-525 (2003) · Zbl 1364.93211
[5] Gu, K., Discretization schemes for Lyapunov-Krasovskii functions in time-delay systems, Kybernetica, 37, 479-504 (2001) · Zbl 1265.93176
[6] Gu, K.; Han, Q.-L.; Luo, A. C.J.; Niculescu, S.-I., Discretized Lyapunov functional for systems with distributed delay and piecewise constant coefficient, International Journal of Control, 74, 734-744 (2001)
[7] Gu, K.; Kharitonov, V. L.; Chen, J., Stability of time-delay systems (2003), Birkhauser: Birkhauser Boston · Zbl 1039.34067
[8] Han, Q.-L., Stability criteria for a class of linear neutral systems with time-varying discrete and distributed delays, IMA Journal of Mathematical Control and Information, 20, 371-386 (2003) · Zbl 1046.93039
[9] Han, Q.-L., On robust stability of neutral systems with time-varying discrete delay and norm-bounded uncertainty, Automatica, 40, 1087-1092 (2004) · Zbl 1073.93043
[10] Han, Q.-L.; Gu, K., Stability of linear systems with time-varying delay: A generalized discretized Lyapunov functional approach, Asian Journal of Control, 3, 170-180 (2001)
[12] He, Y.; Wu, M.; She, J. H.; Liu, G. P., Delay-dependent robust stability criteria for uncertain neutral systems with mixed delays, Systems and Control Letters, 51, 57-65 (2004) · Zbl 1157.93467
[13] Li, X.; de Souza, C. E., Criteria for robust stability and stabilization of uncertain linear systems with time delays, Automatica, 33, 1657-1662 (1997) · Zbl 1422.93151
[14] Mehdi, D.; Boukas, E.-K.; Liu, Z. K., Dynamical systems with multiple time-varying delays: Stability and stabilizability, Journal of Optimization Theory and Applications, 113, 537-565 (2002) · Zbl 1006.93064
[15] Xu, S.; Lam, J.; Yang, C., \(H_\infty\) and positive real control for linear neutral delay systems, IEEE Transactions on Automatic Control, 46, 1321-1326 (2001) · Zbl 1008.93033
[16] Yu, L.; Chu, J.; Su, H., Robust memoryless \(H_\infty\) controller design for linear time-delay systems with norm-bounded time-varying uncertainty, Automatica, 32, 1759-1762 (1996) · Zbl 0875.93102
[17] Yue, D.; Han, Q.-L.; Peng, C., State feedback controller design of networked control systems, IEEE Transactions on Circuits and Systems—II: Express Briefs, 51, 640-644 (2004)
[18] Zhang, W.; Branicky, M. S.; Phillips, S. M., Stability of networked control systems, IEEE Control Systems Magazine, 21, 84-99 (2001)
[19] Zhang, X.-M.; Wu, M.; She, J.-H.; He, Y., Delay-dependent stabilization of linear systems with time-varying state and input delays, Automatica, 41, 1405-1412 (2005) · Zbl 1093.93024
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. In some cases that data have been complemented/enhanced by data from zbMATH Open. This attempts to reflect the references listed in the original paper as accurately as possible without claiming completeness or a perfect matching.